Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 122, NWS Boston/Norton, MA

December 10, 2011

NWS Boston/Norton, MA issued this small craft advisory at Dec 10, 2011, 3:36 AM EST. It took effect at Dec 10, 2011, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2011, 3:36 AM EST (08:36 UTC)
In effect from
Dec 10, 2011, 1:00 PM EST
Expired
Dec 11, 2011, 1:00 AM EST
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WHUS71 KBOX 100836
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
336 AM EST SAT DEC 10 2011

ANZ250-254>256-101645-
/O.NEW.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
336 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EST SUNDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-101645-
/O.NEW.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
336 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EST SUNDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-101645-
/O.NEW.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
336 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EST SUNDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-101645-
/O.NEW.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
336 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EST SUNDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
238 
WHUS71 KBOX 101529
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1029 AM EST SAT DEC 10 2011

ANZ250-254>256-102330-
/O.CON.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1029 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-102330-
/O.CON.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1029 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-102330-
/O.CON.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1029 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-102330-
/O.CON.KBOX.SC.Y.0122.111210T1800Z-111211T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1029 AM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUNTEN
155 
WHUS71 KBOX 102123
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EST SAT DEC 10 2011

ANZ250-254>256-110530-
/O.CON.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
423 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-110530-
/O.CON.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
423 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-110530-
/O.CON.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
423 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-110530-
/O.CON.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
423 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUNTEN
991 
WHUS71 KBOX 110240
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
940 PM EST SAT DEC 10 2011

ANZ233>235-237-110345-
/O.CAN.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
940 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ250-254>256-110600-
/O.CON.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
940 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-110600-
/O.CON.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
940 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-110600-
/O.CON.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
NANTUCKET SOUND-
940 PM EST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
918 
WHUS71 KBOX 110602
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
102 AM EST SUN DEC 11 2011

ANZ231-232-250-251-254>256-110715-
/O.EXP.KBOX.SC.Y.0122.000000T0000Z-111211T0600Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
102 AM EST SUN DEC 11 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 2:49 AM EST, 47 minutes earlier.

Area forecast discussion, Dec 10, 2:49 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
249 AM EST SAT DEC 10 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TODAY FOLLOWED BY HIGH PRESSURE
BUILDING INTO THE REGION TONIGHT AND SUNDAY.  THE HIGH WILL REMAIN
OVER THE REGION EARLY NEXT WEEK PROVIDING DRY WEATHER ALONG WITH
MODERATING TEMPERATURES. A COLD FRONT WILL SWEEP SOUTH THROUGH THE
AREA TUESDAY NIGHT INTO WEDNESDAY...FOLLOWED BY A STORM SYSTEM FOR
THE LATE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS ARE EXPANDING ACROSS RI AND SE MA EARLY THIS MORNING AND
RADAR SHOWS MORE SHOWERS UPSTREAM ACROSS LI AND SWD OVER THE
OCEAN. THESE SHOWERS WERE ASSOCD WITH AREA OF DEEPER MOISTURE
COMBINED WITH MID LEVEL LIFT FROM RIGHT ENTRANCE REGION OF STRONG
UPPER LEVEL JET. MAIN FOCUS FOR RAIN THROUGH 12Z WILL BE SE OF I95
CORRIDOR TO CAPE/ISLANDS. AXIS OF SHOWERS SHOULD BE MAINLY E OF
CAPE COD CANAL BY 12Z...BUT SHOWERS WILL LIKELY PERSIST DURING THE
MORNING OVER OUTER CAPE AND ISLANDS WHERE WE WILL HAVE LIKELY POPS
THIS MORNING...WITH CHC POPS ALONG THE REST OF THE SE NEW ENG
COAST. OTHERWISE...EXPECT CLEARING SKIES FROM WEST TO EAST AS GOOD
DRYING MOVES IN...BUT CLOUDS MAY LINGER OVER THE CAPE/ISLANDS
UNTIL MID TO LATE AFTERNOON.

COLD FRONT WILL BE MOVING OFFSHORE TODAY WITH DECENT CAA...
ESPECIALLY THIS AFTERNOON AS 850 MB TEMPS FALL TO -12C BY 00Z IN THE
NORTH AND -6 TO -8C CLOSER TO THE S COAST.  USED A BLEND OF MOS
GUIDANCE AND BIAS CORRECTED GRIDS FOR MAX TEMPS WHICH YIELDS
MID/UPPER 30S INTERIOR HIGH TERRAIN AND MID 40S COASTAL PLAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT AND SUNDAY...
HIGH PRESSURE BUILDS ACROSS THE REGION WHICH WILL BRING CLEAR SKIES
AND DIMINISHING WIND TONIGHT AND SUNNY SKIES AND LIGHT WINDS
SUNDAY.  IT WILL BE COLD TONIGHT WITH GOOD RADIATIONAL COOLING
LEADING TO MINS 15-25 DEGREES FOR MOST OF THE REGION...A BIT MILDER
OUTER CAPE AND ACK.  SUNDAY MAX TEMPS WILL RANGE FROM MID 30S HIGHER
TERRAIN TO AROUND 40 DEGREES COASTAL PLAIN....WHICH IS JUST A FEW
DEGREES BELOW NORMAL BUT CHILLY COMPARED TO RECENT MILD WEATHER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MAIN POINTS...
* COLDEST NIGHT OF AUTUMN 2011 EXPECTED INTO SUN MORN
* HIGH PRES IN CONTROL FOR THE EARLY WEEK
* DRY COLD FRONT THROUGH THE RGN TUE NGT INTO WED
* STORM ON THE APPROACH FOR THE LATE WEEK PD

OVERVIEW AND FCST THINKING...
MDL SOLNS AGREE INTO MONDAY...WITH SUBTLE DIFFERENCES THEREAFTER.
PICKING AND CHOOSING OBSOLETE AS OVERALL TRENDS ARE FAIRLY WELL
ESTABLISHED. STORM TRACKS N/W OF THE FCST RGN CONTINUE ACCORDINGLY
WITH POS AO AND NAO TELECONNECTIONS...LITTLE IN THE WAY OF BLOCKING
THRU THE ATLANTIC. SO ANTICIPATE AVG MILD ABOVE-NORMAL CONDITIONS TO
CONTINUE FOR THE FCST RGN AND MOST PRECIP IN THE FORM OF RAIN OVER
THE EXTENDED FCST PD.

SUN AND SUN NGT...
HIGH PRES. LGT/VRB FLOW VEERING S/SWLY. WARMING TREND ALOFT. MIXING
LIMITED TO H925 /AVG -6C/ WITH MOSTLY CLEAR CONDITIONS...SOME CLOUDS
PSBL N/W WITH AN ATTENDANT MID-LVL WRM FRNT THRU THE ERN GRT LKS.
MAX TEMPS AROUND THE MID-UPR 30S. MINS AROUND THE MID 20S WITH
ANOTHER GOOD EVNG OF RADIATIONAL COOLING.

MON AND MON NGT...
CONTINUED HIGH PRES. LGT/VRB SW FLOW. STILL AN ABUNDANCE OF DRY AIR
ACROSS THE RGN WITH RIDGING AS COASTAL STORM DEVELOPS OFF THE SERN
CONUS WITH A CLIPPER LOW THRU THE N GRT LKS /SQUEEZE PLAY/. THOUGH
EXPECTING MOSTLY CLEAR...CLOUDS INVADING THE NW AND SE FCST RGNS.
WAA CONTINUES ALOFT. MIXING LIMITED TO H925 /AVG +0C/. MAX TEMPS
AROUND THE LOW 40S. MINS AROUND THE LOW 30S.

TUE AND TUE NGT...
SFC COLD FRNT ASSOC WITH A CLIPPER SYS WILL SLIDE THRU THE RGN LATE
INTO WED /GOING WITH 12Z CANADIAN/GFS SOLNS/. STRONG RIDGING AHEAD
OF DEEPENING STORM OVER THE CNTRL PLAINS WILL SQUASH MOISTURE
AVAILABILITY AND POP CHCS. MOSTLY CLEAR THRU THE DAY...INCREASING
CLOUDS DURING THE EVNG WITH ATTENDANT COLD FRNT. MIXING LIMITED
AGAIN TO H925 /AVG +0C/. MAX TEMPS AROUND THE LOW 40S. MILD NIGHT
WITH CLOUDS...MINS AROUND THE LOW 30S.

WED AND WED NGT...
SFC COLD FRNT STALLS S OF THE FCST RGN THRU THE DAY...LIFTING NWD AS
A WARM FRNT BY THURS MORN. INFLUX OF COLD AIR AT MID-LVLS RESTRICTED
BY HIGH PRES OVER THE SE CONUS. MIXING LIMITED TO H925 /AVG -4C/.
GUSTY WINDS PSBL IN WAKE OF THE COLD FRNT ALONG WITH PARTLY TO
MOSTLY CLOUDY CONDITIONS DURING THE DAY. MAX TEMPS UPR 30S. CLOUDS
CLEARING INTO EVNG WITH INFLUENTIAL HIGH PRES OVER THE ST LAW RVR
VLY. LGT/VRB BECOMING SELY. KEEP IT MILD OVRNGT WITH LOWS DOWN
AROUND THE LOW 30S AND INFLUENCE OF INCREASING ONSHORE E/SE FLOW.

THURS AND THURS NGT...
RIDGING THRU THE WRN ATLANTIC SHUNTS SE WITH APPROACHING H5 NEG
TILTED TROF AXIS THRU THE W GRT LKS. LOW-MID LVL WRM FRNT LIFTS THRU
THE RGN WITH ATTENDANT STRONG LOW-MID LVL SLY FLOW /50-60 KTS AT
H925 BY FRI MORN/ ADVECTING A PRONOUNCED THETAE TONGUE OF MOISTURE
AHEAD OF AN APPROACHING COLD FRNT. INCREASING CLOUDS AND ONSHORE
FLOW...WARMING TREND /TEMPS AND DWPTS/ EXPECTED. WILL GO SLGT CHC TO
CHC POPS BY THURS AFTN.

FRI AND FRI NIGHT...
SFC COLD FRNT SWEEPS THRU THE RGN. DISCONTINUATION OF POPS BY DUSK
FOR NOW /WILL WATCH LATER MDL RUNS TO ESTABLISH THE PROGRESSIVE
NATURE OF THE STORM/. SUBTLE TIMING DIFFERENCES BETWEEN ECMWF AND
GFS SOLNS. WLY FLOW WITH CAA ALOFT TO THE REAR.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 12Z...
MODERATE TO HIGH CONFIDENCE. AREAS OF MVFR CIGS WILL DEVELOP
ACROSS SE TERMINALS OVERNIGHT AS SCT TO NMRS SHOWERS MOVE INTO SE
NEW ENG. VFR ELSEWHERE...PUT PATCHY IFR FOG POSSIBLE IN THE
INTERIOR.

TODAY...
MODERATE TO HIGH CONFIDENCE. LINGERING MVFR CONDITIONS LIKELY
EARLY OVER ACK AND POSSIBLY EXTENDING TO HYA...OTHERWISE VFR WITH
CLEARING SKIES FROM WEST TO EAST. CLEARING OVER THE CAPE/ISLANDS
MAY BE DELAYED UNTIL LATE AFTERNOON.

TONIGHT AND SUNDAY...
HIGH CONFIDENCE VFR. SKC.

KBOS TERMINAL...
MVFR CIGS AROUND 2500 FT WILL BE BRIEF AND EXPECT CIGS TO LIFT TO
VFR 07-08Z. SHOWERS SHOULD REMAIN S OF LOGAN. CLEARING SKIES
AFTER 12Z.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

HIGH CONFIDENCE VFR.

&&

.MARINE...
WE ISSUED SCA FOR THIS AFTERNOON AND EVENING FOR A PERIOD OF NW
GUSTS TO 25 KT AND SEAS BUILDING TO 5 FT OVER OUTER WATERS.  WINDS
DIMINISH LATER TONIGHT THROUGH SUNDAY AS HIGH PRES BUILDS INTO THE
REGION.  WINDS DIMINISHING TO LESS THAN 10 KT BY SUN AFTERNOON.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

WINDS AND SEAS REMAINING BELOW SMALL CRAFT ADV THRESHOLDS. STRONG NW
FLOW LATE IN THE DAY ON TUE WITH GUSTS AROUND 20 KTS.

&&

.HYDROLOGY...
THE PAWTUXET RIVER AT CRANSTON IS EXPECTED TO FALL BELOW FLOOD STAGE
SOMETIME THIS AFTERNOON.

THE PAWCATUCK RIVER IN SOUTHWEST RI INCLUDING WESTERLY IS STILL IN
MINOR FLOOD BUT IT HAS ALREADY CRESTED AND RIVER LEVELS WILL SLOWLY
RECEDE TODAY.

THE FLOOD WARNING FOR CT RIVER AT HARTFORD WAS CANCELLED AS RIVER
HAS CRESTED BELOW FLOOD STAGE. THE CT RIVER AT MIDDLETOWN WAS IN
MINOR FLOOD AND RISING.  IT IS EXPECTED TO CREST THIS AFTERNOON AND
REMAIN IN MINOR FLOOD INTO THIS EVENING BEFORE FALLING BELOW FS LATE
TONIGHT.

SEE FLOOD STATEMENTS FOR DETAILS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
     SUNDAY FOR ANZ231>235-237-250-251-254>256.

&&

SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
HYDROLOGY...
Hazardous weather outlook, Dec 9, 3:19 PM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EST FRI DEC 9 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-102030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
319 PM EST FRI DEC 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-102030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
319 PM EST FRI DEC 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SIPPRELL

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.